MAUDE Adverse Event Report: ICOTEC AG VADER PEDICLE SYSTEM TORQUE WRENCH

ICOTEC AG VADER PEDICLE SYSTEM TORQUE WRENCH
Model Number 42-702
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The inspection of further torque wrench devices by the supplier showed a sporadic untight welding seam, which allowed liquids (e.G.Cleaning or disinfection agents) and/or steam to enter the inside of the torque wrench during processing.Thus leading to corrosion of the mechanical components, leading to malfunction of the torque limiting function over time.The reason for the partial untight seam welding is the process of welding and subsequent polishing.Icotec has decided to recall all torque wrench devices ref 42-702 as a precautionary measure.
 
Event or Problem Description
A torque wrench was returned from an hospital.During internal testing of the device, it was detected that the torque limiting function of the wrench was not functioning correctly.The torque wrench is used to final tighten the nut screws of the icotec pedicle systems during implantation.

Brand Name
VADER PEDICLE SYSTEM TORQUE WRENCH
Common Device Name
VADER PEDICLE SYSTEM
Manufacturer (Section D)
ICOTEC AG
industriestrasse 12
altstaetten, sg 9450
SZ  9450
Manufacturer (Section G)
ICOTEC AG
industriestrasse 12
altstaetten, sg 9450
SZ   9450
Manufacturer Contact
joerg schneider
industriestrasse 12
altstaetten, sg 9450
SZ   9450
MDR Report Key18534700
Report Number3006493760-2024-00001
Device Sequence Number7587488
Product Code NKB
UDI-Device Identifier07640164844589
UDI-Public07640164844589
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K222789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Notification,Recall
Type of Report Initial
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-702
Device Catalogue Number42-702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Initial Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0700-2024
Patient Sequence Number1
Patient SexUnknown